MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 1000ML/MIN; THERMAL INFUSION FLUID

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 1000ML/MIN; THERMAL INFUSION FLUID
Model Number 903-00037
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint file (b)(4) has been logged for this incident for traceability.The ri-2 and disposable involved in the incident have not yet been returned to belmont medical technologies for evaluation.The user indicated that air was removed by hand and the device operated properly.There was no patient harm associated with this event.All disposable sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies.Belmont is working with the user facility to get the device involved in this incident returned for investigation.Without results of the device investigation, no conclusions can be drawn.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Event or Problem Description
The biomed reported that, "belmont rapid infuser ri-2 having, sn: (b)(6), ref 903-00039 recently had an issue where a line into the reservoir clotted off.When the intake clotted off, a significant amount of air was entrained into the system.It was not caught by the air sensor and made it into the patient line.The machine was stopped prior to it going to the patient.The air was removed by hand and the machine operated properly.
 
Additional Manufacturer Narrative
Upon receipt of the referenced rapid infuser ri-2 unit, the device was evaluated by a belmont service technician, and we were unable to confirm the cited air in line error after extensive functional testing and stress testing at elevated temperature for 48 hours.The unit exhibited no faults/failures.The device history was reviewed for this unit, and no other issues were identified.To ensure that this unit performs according to our specifications before shipping it back, we performed a final functional test, an electrical safety test, a battery test, and a final inspection.The unit passed all test specifications and inspection requirements.It was found the reported issue could not be confirmed after extensive functional testing.The air detector alarm functioned with no issue.No device malfunction could be verified and the root cause could not be determined.We will continue to monitor these incidents going forward.

Brand Name
RAPID INFUSER RI-2, 120V, 1000ML/MIN
Common Device Name
THERMAL INFUSION FLUID
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key21536172
Report Number1219702-2025-00016
Device Sequence Number15387325
Product Code LGZ
UDI-Device Identifier10896128002630
UDI-Public10896128002630
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00037
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown